Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Non-isomorphism of $ L_{p}$-spaces associated with
finite and infinite von Neumann algebras

Author: F. A. Sukochev
Journal: Proc. Amer. Math. Soc. 124 (1996), 1517-1527
MSC (1991): Primary 46L50; Secondary 47D15, 46E30
MathSciNet review: 1317053
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $(M_{1},\tau _{1})$ is a finite von Neumann algebra and if $(M_{2},\tau _{2})$ is an infinite (semifinite) von Neumann algebra, then $L_{p}(M_{1},\tau _{1})$ and $L_{p}(M_{2},\tau _{2})$ are non-isomorphic for all $p\in (1,\infty ),\ p\neq 2$ .

References [Enhancements On Off] (What's this?)

  • [AL] J. Arazy and J. Lindenstrauss, Some linear topological properties of the spaces $C_{p}$ of operators on Hilbert spaces, Compositio Math. 30 (1975), 81--111. MR 51:8876
  • [B] S. Banach, Théorie des opérations linéaires, Warszawa, 1932.
  • [CMS] V. I. Chilin, A. M. Medzitov, and F. A. Sukochev, Isometries of non-commutative Lorentz spaces, Math. Zeit. 200 (1989), 527--545. MR 90i:46113
  • [CKS] V. I. Chilin, A. V. Krygin, and F. A. Sukochev, Local uniform and uniform convexity of non-commutative symmetric spaces of measurable operators, Math. Proc. Camb. Phil. Soc. 111 (1992), 355--368. MR 93b:46124
  • [DDP1] P. G. Dodds, T. K. Dodds, and B. de Pagter, Non-commutative Banach function spaces, Math. Zeit. 201 (1989), 583--597. MR 90j:46054
  • [DDP2] ------, Noncommutative Köthe duality, Trans. Amer. Math. Soc. 339 (1993), 717--750. MR 94a:46093
  • [F] T. Fack, Type and cotype inequality for non-commutative $L^{p}$-spaces, J. Operator Theory 17 (1987), 255--279. MR 88g:46069
  • [FK] T. Fack and H. Kosaki, Generalized $s$-numbers of $\tau $-measurable operators, Pacific J. Math. 123 (1986), 269--300. MR 87h:46122
  • [KP] M. I. Kadec and A. Pelczynski, Bases, lacunary sequences and complemented subspaces in the spaces $L_{p}$, Studia Math. 21 (1962), 161--176. MR 27:2851
  • [KPS] S. G. Krein, Ju. I. Petunin, and E. M. Semenov, Interpolation of linear operators, Translations of Mathematical Monographs, Amer. Math. Soc., Providence, R.I., 1982. MR 84j:46103
  • [LT 1] J. Lindenstrauss and L. Tzafriri, Classical Banach spaces I. Sequence spaces, Springer-Verlag, New-York, 1977. MR 58:17766
  • [LT 2] ------, Classical Banach spaces II. Function spaces, Springer-Verlag, New-York, 1979.
  • [M] C. McCarthy, $C_{p}$, Israel J. Math. 5 (1967), 249--271. MR 37:735
  • [SC 1] F. A. Sukochev and V. I. Chilin, Symmetric spaces on semifinite von Neumann algebras, Soviet Math. Dokl. 42 (1992), 97--101.
  • [SC 2] ------, Weak convergence in non-commutative symmetric spaces, J. Operator Theory 31 (1994), 35--65. CMP 95:08
  • [SZ] S. Stratila and L. Zsido, Lectures on von Neumann algebras, Abacus Press, England, 1975. MR 81j:46089
  • [T] M. Takesaki, Theory of operator algebras I, Springer-Verlag, New York, 1979. MR 81e:46038
  • [W] K. Watanabe, On isometries between non-commutative $L^{p}$-spaces associated with arbitrary von Neumann algebras, J. Operator Theory 28 (1992), 267--279. MR 95b:46093
  • [X] Xu, Convexité uniforme des espaces symmétriques d'opérateurs mesurables, C. R. Acad. Sci. Paris. Serie $I$ 309 (1989), 251--254.
  • [Y] F. Yeadon, Isometries of non-commutative $L_{p}$-spaces, Math. Proc. Cambridge Philos. Soc. 90 (1981), 41--50.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L50, 47D15, 46E30

Retrieve articles in all journals with MSC (1991): 46L50, 47D15, 46E30

Additional Information

F. A. Sukochev
Affiliation: Department of Mathematics and Statistics, School of Information Science and Technology, The Flinders University of South Australia, GPO Box 2100, Adelaide, SA 5001, Australia

Received by editor(s): October 31, 1994
Additional Notes: Research supported by the Australian Research Council.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society